Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 230, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 17, 2016, 3:31 PM CDT for Dale County, Henry County, Houston County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2016, 3:31 PM CDT (20:31 UTC)
- Expired
- Jul 17, 2016, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dale County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 8 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829 WUUS52 KTAE 172031 SVRTAE ALC045-067-069-172115- /O.NEW.KTAE.SV.W.0230.160717T2031Z-160717T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 PM CDT SUN JUL 17 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HOUSTON COUNTY IN ALABAMA... SOUTHWESTERN HENRY COUNTY IN ALABAMA... CENTRAL DALE COUNTY IN ALABAMA... * UNTIL 415 PM CDT * AT 330 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MIDLAND CITY... OR 8 MILES NORTHWEST OF DOTHAN...MOVING NORTH AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... DALEVILLE...OZARK...HEADLAND...FORT RUCKER...MIDLAND CITY... NEWTON...PINCKARD...KINSEY...GRIMES...NAPIER FIELD...DILL... MABSON...WATERFORD...HOOPER STAGE FIELD...BEAMON...KELLY... SYLVAN GROVE...KLONDYKE HILL...KNOX FIELD AND DALE COUNTY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3128 8537 3130 8568 3155 8571 3156 8534 TIME...MOT...LOC 2030Z 179DEG 19KT 3133 8550 HAIL...<.75IN WIND...60MPH $$ ADL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:47 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 17, 1:47 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 247 PM EDT SUN JUL 17 2016 .NEAR TERM [Through Tonight]... Scattered showers and thunderstorms are ongoing across the FL Panhandle and Big Bend regions early this afternoon, and will continue to expand northward through the rest of the afternoon and early evening. Latest mesoanalysis from the SPC shows PWAT values from 1.9-2.1" across our area, and combined with sea breeze forcing and SBCAPE from 2500-4000 J/kg, will keep likely PoPs in place across much of our area. A weak upper level shortwave may maintain some convection across SW Georgia for a few hours this evening, but otherwise expect most showers and storms to dissipate by sunset. A few isolated storms may persist overnight offshore and near the coast, but generally dry conditions will prevail inland during this time. Lows will be in the low-mid 70s inland and upper 70s along the coast. .SHORT TERM [Monday Through Tuesday Night]... Upper ridging will build west of the area on Monday into Tuesday with north to northeast flow aloft. Scattered convection is expected each day with PoPs mainly in the 40-50% range, which is near the seasonal average. Highs are expected to be generally be in the mid 90s away from the coast with heat indices maxing out in the 100-105 range over most areas. Overnight lows are expected to be in the mid 70s. .LONG TERM [Wednesday Through Sunday]... Upper ridging will continue west of the area through the extended with north to northeast flow aloft. A few shortwaves in the flow are expected to help to enhance convection across the area in the mid to late week time frame. Highs will generally be in the mid 90s with peak heat indices in the 100-105 range. && .AVIATION... [Through 18z Monday] Scattered showers and storms will continue to expand in coverage this afternoon, starting out near TLH and ECP and possibly impacting DHN, ABY, and VLD during the late afternoon or early evening. With scattered coverage and uncertainty in exact timing, will leave prevailing VFR in TAFs for now. Brief reductions in visibility to MVFR/IFR could occur in heavier showers and thunderstorms. Any remaining showers and storms will dissipate this evening as instability decreases, and VFR conditions are expected to prevail overnight and Monday morning. && .MARINE... Light winds, generally 10 knots or less, and seas 2 feet or less will continue over the next week. Seas may reach up to 3 feet on Monday and Tuesday, but this should be confined to the offshore areas. Scattered showers and thunderstorms are expected with the best chances in the overnight to mid morning hours. && .FIRE WEATHER... There are no fire weather concerns with relative humidity values remaining well above critical thresholds. && .HYDROLOGY... While rain is expected each day, heavy rain will be isolated. Thus localized flooding and ponding of water is possible, however widespread flooding is not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 74 95 75 / 10 50 30 50 30 Panama City 78 88 78 89 78 / 20 50 20 50 30 Dothan 74 93 73 93 75 / 20 50 30 50 30 Albany 73 94 74 94 75 / 30 50 30 40 20 Valdosta 73 93 74 93 74 / 30 50 30 50 20 Cross City 73 95 73 95 74 / 30 40 20 40 20 Apalachicola 77 91 76 90 76 / 20 40 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...DVD LONG TERM...DVD AVIATION...Lahr MARINE...DVD FIRE WEATHER...Godsey HYDROLOGY...Fieux
In the hours before
Special weather statement, Jul 17, 1:15 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT SUN JUL 17 2016 FLZ011-016-GAZ155-156-171900- JACKSON FL-GADSDEN FL-DECATUR GA-SEMINOLE GA- 215 PM EDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GADSDEN...JACKSON... DECATUR AND SEMINOLE COUNTIES UNTIL 300 PM EDT/200 PM CDT/... AT 215 PM EDT/115 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHATTAHOOCHEE...OR 15 MILES NORTHWEST OF QUINCY...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHATTAHOOCHEE...SNEADS...FAIRCHILD...MOUNT PLEASANT... SEMINOLE STATE PARK...RIVER JUNCTION...HARDIN HEIGHTS...JINKS... DELLWOOD...ROSEDALE...RECOVERY...DRAKES STILL... LAKE SEMINOLE AND REYNOLDSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3065 8469 3061 8491 3083 8506 3089 8475 TIME...MOT...LOC 1815Z 159DEG 19KT 3069 8480 ADL
Special weather statement, Jul 17, 1:48 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 248 PM EDT SUN JUL 17 2016 GAZ155-156-171915- DECATUR GA-SEMINOLE GA- 248 PM EDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DECATUR AND EAST CENTRAL SEMINOLE COUNTIES UNTIL 315 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BAINBRIDGE...MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAINBRIDGE...WEST BAINBRIDGE...ATTAPULGUS...BRINSON...HANOVER... FOWLSTOWN...DECATUR CO A/P...CYRENE AND FACEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3075 8448 3071 8470 3096 8480 3100 8453 TIME...MOT...LOC 1847Z 157DEG 25KT 3081 8457 ADL
Special weather statement, Jul 17, 2:08 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM CDT SUN JUL 17 2016
FLZ008>011-172000-
JACKSON FL-HOLMES FL-CENTRAL WALTON FL-WASHINGTON FL-
208 PM CDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...
NORTHEASTERN WALTON...HOLMES AND NORTHWESTERN JACKSON COUNTIES UNTIL
300 PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONIFAY...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...GRACEVILLE...LIVE OAK...COTTONDALE...
PONCE DE LEON...CARYVILLE...WESTVILLE...CAMPBELLTON...
RICHTER CROSSROADS...BAKER SETTLEMENT...HICKORY HILL...PROSPERITY...
KNOX HILL...GRITNEY...BAHOMA...MILLER CROSSROADS...
ARRANT SETTLEMENT...BETHLEHEM AND KYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3072 8534 3067 8570 3055 8581 3064 8603
3082 8603 3096 8583 3097 8536
TIME...MOT...LOC 1908Z 159DEG 8KT 3074 8574
ADLSpecial weather statement, Jul 17, 2:40 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM CDT SUN JUL 17 2016
ALZ065-066-068-069-FLZ009-011-172030-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-JACKSON FL-HOLMES FL-
240 PM CDT SUN JUL 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...WESTERN
HOUSTON...GENEVA...SOUTHWESTERN DALE...NORTHERN HOLMES AND
NORTHWESTERN JACKSON COUNTIES UNTIL 330 PM CDT...
AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRACEVILLE...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...GENEVA...GRACEVILLE...DOTHAN...ENTERPRISE...
FORT RUCKER...HARTFORD...TAYLOR...LEVEL PLAINS...SLOCOMB...MALVERN...
REHOBETH...CLAYHATCHEE...ESTO...MADRID...CAMPBELLTON...
COFFEE SPRINGS...NOMA...BLACK AND MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3127 8591 3133 8571 3128 8552 3112 8535
3095 8537 3093 8599
TIME...MOT...LOC 1940Z 177DEG 16KT 3096 8551
ADLLocal storm report, Jul 17, 2:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND GST HOLMES COUNTY AIRPORT 30.84N 85.60W
07/17/2016 M39 MPH HOLMES FL ASOS
&&
DVDSpecial weather statement, Jul 17, 3:22 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 322 PM CDT SUN JUL 17 2016 ALZ066-067-069-172115- DALE AL-HOUSTON AL-HENRY AL- 322 PM CDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON... SOUTHWESTERN HENRY AND DALE COUNTIES UNTIL 415 PM CDT... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIDLAND CITY...OR 7 MILES NORTHWEST OF DOTHAN...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALEVILLE...OZARK...FORT RUCKER...HEADLAND...DOTHAN...MIDLAND CITY... NEWTON...ARITON...PINCKARD...KINSEY...CLAYHATCHEE...GRIMES... NEWVILLE...NAPIER FIELD...SKIPPERVILLE...PHILLIPS CROSSROADS... WATERFORD...HOOPER STAGE FIELD...ARGUTA AND KELLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3162 8533 3125 8537 3126 8572 3162 8576 TIME...MOT...LOC 2021Z 179DEG 19KT 3131 8551 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:40 PM CDT | Special Weather Statement | TAE | Geneva | 50 min |
| Jul 17, 3:00 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 45 min |
| Jul 17, 3:22 PM CDT | Special Weather Statement | TAE | Dale | 53 min |
| Jul 17, 4:01 PM CDT | Special Weather Statement | TAE | Dale, Henry | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.